Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 80, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 24, 2004, 7:07 PM CDT for Copiah County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2004, 7:07 PM CDT (00:07 UTC)
- Expired
- Apr 24, 2004, 7:50 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Copiah County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 56 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
268
WUUS54 KJAN 250007
SVRJAN
MSC029-250050-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
707 PM CDT SAT APR 24 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COPIAH COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 750 PM CDT
* AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES NORTHWEST OF I-55 EXIT 61...OR ABOUT 6
MILES NORTHWEST OF HAZLEHURST...MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR I-55 EXIT 68...I-55 EXIT 65...GALLMAN AT 715 PM CDT
BE NEAR I-55 EXIT 72...CRYSTAL SPRINGS...GEORGETOWN AT 725 PM CDT
DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3197 9067 3203 9049 3204 9025 3192 9016
3177 9016 3173 9042
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 5:30 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 24, 5:30 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 530 PM CDT SAT APR 24 2004 .DISCUSSION...UPDATING ZONES TO REMOVE MENTION OF WW 119. ------------------------------------------PREVIOUS DISCUSSION-------- .DISCUSSION...A LINE OF OF SHOWERS AND THUNDERSTORMS CONTINUES TO TRACK EAST INTO THE AREA. RIGHT NOW AREA IS NOT EXTREMELY UNSTABLE...SO DO NOT EXPECT THE LINE TO GET OUT OF CONTROL. MAY SEE A FEW STRONG/SEVERE STORMS...MAINLY SOUTH BEFORE SUNSET. THE BEST MOISTURE AND INSTABILITY WAS OVER SOUTHERN ZONES. RUC ESTIMATES OF LOW LEVEL WINDS WERE NOT VERY STRONG AROUND 20-30KTS. FOR SUNDAY WILL HOLD OFF ON MENTIONING SEVERE IN THE ZONES AT THIS POINT. NOT SURE HOW FAR EAST THIS LINE WILL MAKE IT. IF THE LINE CLEARS THE AREA...ENTIRE CWA SHOULD SEE STRONG STORMS. BUT IF SYSTEM GETS HUNG UP NEAR THE RIVER...EASTERN ZONES WILL REMAIN THE BEST AREA FOR DEVELOPMENT. IF SYSTEM LINGERS OVER THE WEST...WILL NOT GET SAME WARMING/INSTABILITY AS EAST. THE UPPER TROUGH/COLD FRONT SHOULD MOVE INTO THE CWA EARLY SUNDAY...WITH THE MODELS SHOWING THE STRONGER ACTIVITY BETWEEN 18-00Z. A FEW SHOWERS AND THUNDERSTORMS WILL HANG ON OVER THE SOUTHEAST THROUGH EARLY MONDAY. HIGH PRESSURE WILL DROP INTO THE AREA MONDAY...WITH AVN SHOWING DPT IN THE MID 30S. NOT SURE AIR WILL REALLY BE THAT DRY...BUT DID NOT MAKE ANY CHANGES. MOSTLY CLEAR TUESDAY AND WEDNESDAY...WITH RETURN FLOW SETTING UP ON THURSDAY. INTRODUCED CLOUDS ON THURSDAY WITH MOISTURE INCREASING...EXPECT A FEW CLOUDS OVER THE AREA. CONTINUED CHANCE POPS FOR FRIDAY AND INCLUDED SATURDAY. THE GFS SHOWS A BOUNDARY AND A SHORTWAVE MOVING THROUGH AROUND FRIDAY/SATURDAY...WITH THE BEST QPF SATURDAY. OTHERWISE NO MAJOR CHANGES TO THE FORECAST. SEVERE THUNDERSTORM WATCH 119 UNTIL 7. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...SVA MSZ053-059>061 LA...SVA LAZ007>009-015-016-023>026 AR...SVA ARZ074-075 &&
Hazardous weather outlook, Apr 24, 4:11 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 411 PM CDT SAT APR 24 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 252111- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 411 PM CDT SAT APR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND WEST OF THE MISSISSIPPI RIVER THROUGH EARLY SUNDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND SUNDAY OVER REST OF THE OUTLOOK AREA. THE MAIN RISK FROM THE SEVERE THUNDERSTORMS WILL BE WIND GUSTS UP TO 65 MILES AN HOUR AND HAIL UP TO THE SIZE OF QUARTERS. A POWERFUL UPPER-LEVEL STORM SYSTEM WILL MOVE FROM THE PLAINS AND PUSH THROUGH THE MISSISSIPPI VALLEY SUNDAY. DISTURBANCES ROTATING AROUND THE STORM SYSTEM WILL COMBINE WITH OUTFLOW BOUNDARIES...AND A MOIST AIRMASS TO RESULT IN THE DEVELOPMENT OF NUMEROUS THUNDERSTORMS. THE STORMS WILL GRADUALLY SPREAD EAST TONIGHT INTO CENTRAL MISSISSIPPI BUT SHOULD WEAKEN AS TEMPERATURES COOL OFF AND INSTABILITY WEAKENS. A FEW STORMS COULD RE INTENSIFY ON SUNDAY AND BECOME STRONG MAINLY OVER EASTERN MISSISSIPPI BEFORE ALL THE STORMS EXIT TO THE EAST SUNDAY EVENING. ...FLOODING... LOCALLY HEAVY RAINS OF ONE HALF TO ONE INCH IN A SHORT PERIOD WILL PROBABLY CAUSE PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS TONIGHT AND SUNDAY. THE MORE PERSISTENT RAINS SHOULD OCCUR GENERALLY NORTH OF A WINONA TO HOLLANDALE TO CROSSETT LINE AND INCLUDES MOST OF THE DELTA REGION. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... ...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY NIGHT... ANY REMAINING THUNDERSTORMS ARE EXPECTED TO COME TO AN END SUNDAY NIGHT...AS THE STORM SYSTEM MOVES EAST OF THE REGION. ISOLATED STRONG STORMS COULD AFFECT LOCATIONS OF EAST MISSISSIPPI...GENERALLY EAST OF HIGHWAY 45 SUNDAY EVENING. ...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY... STRONG THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI FRIDAY NIGHT INTO SATURDAY...MAY 1. ANOTHER STORM SYSTEM IS EXPECTED TO MOVE FROM THE CENTRAL AND SOUTHERN PLAINS INTO THE LOWER MISSISSIPPI VALLEY FRIDAY. AT THIS TIME...JET STREAM WINDS...MOISTURE... AND INSTABILITY APPEAR FAVORABLE FOR THE DEVELOPMENT OF STRONG THUNDERSTORMS AS THIS SYSTEM APPROACHES OUR REGION. KEEP IN MIND THAT IT IS A LITTLE EARLY TO PINPOINT THE EXACT LOCATION...TIMING...AND TYPE...IF ANY...OF ANY STRONG THUNDERSTORMS. LATER FORECASTS WILL AID IN REFINING THESE PARAMETERS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED IN WESTERN PORTIONS THROUGH TONIGHT AND AGAIN LATE NEXT WEEK. NO ACTIVATION IS ANTICIPATED FROM SUNDAY THROUGH THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Apr 24, 5:22 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 0522 PM CDT SAT APR 24 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ053-059>061-250000- ASHLEY-CHICOT-CATAHOULA-CONCORDIA-EAST CARROLL-FRANKLIN-MADISON- MOREHOUSE-RICHLAND-TENSAS-WEST CARROLL-ADAMS-CLAIBORNE-FRANKLIN- JEFFERSON- 0522 PM CDT SAT APR 24 2004 SEVERE THUNDERSTORM WATCH NUMBER 119 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES AND PARISHES: IN ARKANSAS... ASHLEY CHICOT IN LOUISIANA... CATAHOULA CONCORDIA EAST CARROLL FRANKLIN MADISON MOREHOUSE RICHLAND TENSAS WEST CARROLL IN MISSISSIPPI... ADAMS CLAIBORNE FRANKLIN JEFFERSON
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:00 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 50 min |
| Apr 24, 7:17 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 58 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.